MAUDE Adverse Event Report: STRYKER TRAUMA KIEL EXTRACTION ROD, CONICAL T2 TIBIA Ø8 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL EXTRACTION ROD, CONICAL T2 TIBIA Ø8 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18060350
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
Extraction rod broke during explantation of a t2 tibia nail.Surgical delay of 5min.Not longer.No other consequences reported.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned for evaluation and matches with the alleged failure.Visual inspection of the received extraction rod, conical t2 tibia shows traces of frequent and intense use.Dents were found in proximal threaded region.Product was broken along the threads.The breakage surface shows a smooth structure.The appearance of the breakage surfaces revealed the product had broken in brittle manner.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.The operative technique instructs user to ¿lightly hammer the conical extractor in order to fully engage the cutting flutes.¿ based on investigation, the root cause was attributed to a user related issue.The failure was most likely caused due to applying excessive force while hammering.As the device had been in use for more than 6 years (manufactured in 2012), we can safely say that the device had fulfilled its tasks in former surgeries as intended.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
EXTRACTION ROD, CONICAL T2 TIBIA Ø8 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8341309
Report Number0009610622-2019-00069
Device Sequence Number11333802
Product Code LXH
UDI-Device Identifier04546540196439
UDI-Public04546540196439
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18060350
Device Lot NumberK267737
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2019
Initial Date Received by Manufacturer 01/16/2019
Supplement Date Received by Manufacturer04/02/2019
Initial Report FDA Received Date02/14/2019
Supplement Report FDA Received Date04/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;